Am I taking too much progesterone?

I have premature ovarian failure with osteopenia and at 39 my cycles stopped. I was tired all the time and dragging with children.

I started taking troche about a year ago 1/2 in am and 1 full at pm. Was increased to 3/4 in am and still 1 full at night. Now almost one year later I have stomach fat and losing weight about 5-6 lbs weigh about 124 lbs 5'5''.

Could the progesterone be too much? Here is the dosage: triest (1.875) progesterone (175mg) and DHEA (1.25mg). I feel okay but at times I am fussy like I am PMSing mean and short tempered but not tired. Please help! I spoke with another bio-PHD and stated that I need to be on bioest and 20mg progesterone. Confused and afraid... Thanks.

Comments for Am I taking too much progesterone?

Click here to add your own comments

May 20, 2010
Am I taking too much progesterone?
by: Wray

I'm not in favour of troches as much of it is swallowed and then lost, as the progesterone is destroyed by the gut and liver. The oestrogen and DHEA would not be destroyed. The stomach fat is caused by excess oestrogen, and the weight loss could be the DHEA, but this you should avoid at all costs. DHEA converts to testosterone and oestrogen, you certainly don't want more oestrogen. Both are implicated in cancer, please see here. And here for DHEA. And here. And here.

The progesterone certainly isn't too much, I generally recommend 100-200mg per day, but you are only getting about 85mg at the moment, as the rest is destroyed. Please consider coming off the combo troche and only using progesterone. Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Hormone balance.

Search over 7,500 pages on this site...